Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 223, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2014, 3:32 PM EDT for Early County, Georgia; Henry County, Houston County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 18, 2014, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL, Early County, GA
The radar
The Ft Rucker radar (KEOX), 33 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:35 AM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 18, 10:35 AM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT Mon Aug 18 2014 .Near Term [Through Today]... Deep layer ridging over the southeastern CONUS will allow the sea-breeze to be the main driver of our local weather today. The 12Z TAE sounding showed 1000-700mb flow was from the west at over 10 knots, which is our regime 5 sea-breeze pattern. The PWAT value of 1.85", which is 98% of the normal value. Overall, we're expecting a pretty typical regime 5 day, with chances for afternoon thunderstorms highest over north Florida, but with slightly more coverage than normal for this pattern over our southeast Alabama counties to account for storms coming into the area from the west. Highs today will be in the mid 90s. && .Aviation... [Through 12Z Tuesday] Showers and thunderstorms today will affect ECP, TLH, VLD, and DHN and then clear out in the evening. Winds will generally be from the west at 10 kts or less, with gustier winds during thunderstorms. && .Prev Discussion [307 AM EDT]... .Short Term [Tonight Through Wednesday]... A fairly potent shortwave will pass through northern Georgia on Tuesday. A spoke of energy extending south of the main shortwave is forecast to spread into the forecast area by afternoon. This energy should help to somewhat counter the otherwise less favorable westerly low-level flow pattern to generate scattered showers and thunderstorms. Despite the scattered storms, the westerly low-level flow will support temperatures in the mid 90s during the afternoon. Overall precip coverage will likely be lower on Wednesday as the low-level flow becomes more northwesterly as the mid-level ridge builds just west of the forecast area. The northwesterly flow will be warmer as well, with mid to upper 90s expected for afternoon highs. .Long Term [Wednesday Night Through Monday]... Through much of the extended period, high pressure will shift northward/inland from the Gulf, shifting the winds from westerly to northwesterly and then variable. This will mean even less moisture transport, keeping PoPs slightly below climo for this time of year. Temperatures will be warmer than normal, with highs reaching the mid to upper 90s and lows only dipping into the mid 70s. .Marine... High pressure will remain situated over the central Gulf through this week, keeping winds out of the west of southwest and generally below 15 knots outside of isolated to scattered thunderstorms. No headlines are anticipated this week. .Fire Weather... Red Flag conditions are not expected for the next several days. .Hydrology... Rainfall totals through Tuesday are expected to range from && .Preliminary Point Temps/PoPs... Tallahassee 95 76 94 75 97 / 50 10 40 30 40 Panama City 93 79 91 78 92 / 40 20 30 20 20 Dothan 94 74 93 73 96 / 40 20 40 20 20 Albany 95 74 94 75 97 / 40 20 30 20 30 Valdosta 96 73 93 74 96 / 40 20 40 30 30 Cross City 94 75 93 74 94 / 40 10 30 20 20 Apalachicola 90 79 91 77 92 / 40 20 30 20 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE SHORT TERM...CAMP LONG TERM...MOORE AVIATION...MOORE MARINE...CAMP FIRE WEATHER...BARRY HYDROLOGY...BOLDEN
In the hours before
Special weather statement, Aug 18, 2:08 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT MON AUG 18 2014 FLZ019-028-029-181845- LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL- 208 PM EDT MON AUG 18 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE... MADISON AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 245 PM EDT AT 206 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MADISON...OR NEAR EBB...MOVING EAST AT 30 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3...OR CONTACT LAW ENFORCEMENT. LAT...LON 3042 8326 3019 8331 3031 8369 3042 8366 TIME...MOT...LOC 1807Z 279DEG 25KT 3037 8364 17-GOULD
Local storm report, Aug 18, 2:57 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 3 NNE DE FUNIAK SPRINGS 30.76N 86.10W
08/18/2014 WALTON FL LAW ENFORCEMENT
TREE DOWN ON STATE HIGHWAY 83 BLOCKING ONE LANE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:08 PM EDT | Special Weather Statement | TAE | Madison | 37 min |
| Aug 18, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 47 min |
| Aug 18, 4:13 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook | 24 min |
| Aug 18, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 27 min |
| Aug 18, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 43 min |
| Aug 18, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.